MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA NEXTAR SPINE DOUBLE SHORT CLAMP 25°; SURGICAL INSTRUMENT FOR SPINE SURGERY

MEDACTA INTERNATIONAL SA NEXTAR SPINE DOUBLE SHORT CLAMP 25°; SURGICAL INSTRUMENT FOR SPINE SURGERY
Catalog Number 03.57.10.0026
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The fixation screw of the nextar spine double short clamp 25° was broken and it was not possible to remove the clamp at the end of the surgery.It has been necessary to break the spinous process in order to remove the instrument.The delay time was 30/40 minute and the total time of the surgery was 4h.
 
Additional Manufacturer Narrative
Batch review performed on 03-apr-2024: lot 2261237: (b)(4) items manufactured and released on 04-may-2023.No anomalies found related to the problem.To date, (b)(4) other similar events have been reported on the same lot during the period of review.Visual inspection performed by medacta spine r&d project manager: from the pictures is difficult to see the malfunctioning but most probably the cap of the clamp could be not fixed because probably during the tightenening of the clamp to the spinous process, the pin which keeps together the cap of the clamp to its shaft broke leading to a suboptimal coupling between the 2 components.In this case to remove the clamp, it is necessary to unscrew the clamp by means of a forceps.In order to improve the stability and resistance of the coupling between the components (cap and shaft), a design modification was applied, an implement of the squadre interface between the cap of the clamp and its shaft.
 
Additional Manufacturer Narrative
Piece returned on 17 april 2024.Visual inspection performed by r&d project manager: the cap of the clamp was not fixed because probably during the tightening of the clamp to the spinous process, the pin which keeps together the cap of the clamp to its shaft broke, leading to a suboptimal coupling between the 2 components.

Brand Name
NEXTAR SPINE DOUBLE SHORT CLAMP 25°
Common Device Name
SURGICAL INSTRUMENT FOR SPINE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19085957
Report Number3005180920-2024-00239
Device Sequence Number7099875
Product Code OLO
UDI-Device Identifier07630971292499
UDI-Public07630971292499
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K210859
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.57.10.0026
Device Lot Number2261237
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown